Alert archive / Maryland / Special Weather Statements in 2012

Special Weather Statement, NWS Wakefield, VA

October 19, 2012Dorchester County, Maryland

NWS Wakefield, VA issued this special weather statement at Oct 19, 2012, 11:13 AM EDT for Dorchester County, Maryland. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2012, 11:13 AM EDT (15:13 UTC)
Expired
Oct 19, 2012, 12:00 PM EDT
In force
47 min
Issued by
NWS Wakefield, VA

County Dorchester County, MD

The radar

The Dover AFB radar (KDOX), 52 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 3.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 554 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
554 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

655 
WWUS81 KAKQ 191513
SPSAKQ

SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
1113 AM EDT FRI OCT 19 2012

MDZ021-022-191600-
DORCHESTER MD-WICOMICO MD-
1113 AM EDT FRI OCT 19 2012

...ADDITIONAL SHOWERS DEVELOPING ACROSS THE LOWER MARYLAND EASTERN 
SHORE...

AT 1111 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
ANOTHER LINE OF SHOWERS FROM HURLOCK TO 17 MILES WEST OF PRINCESS 
ANNE...MOVING EAST AT 15 MPH. THE SHOWERS WILL BE NEAR...
  HURLOCK AROUND 1120 AM EDT...
  VIENNA AROUND 1155 AM EDT...

LOCALLY HEAVY DWONPOURS WILL RESULT IN PONDING OF WATER ON 
ROADWAYS.  

LAT...LON 3871 7581 3868 7579 3869 7576 3863 7570
      3852 7569 3828 7576 3825 7599 3832 7603
      3828 7602 3825 7603 3824 7610 3859 7601
      3866 7596 3870 7590 3871 7585

$$

44

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Oct 19, 10:39 AM EDT, 34 minutes earlier.

Area forecast discussion, Oct 19, 10:39 AM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1039 AM EDT FRI OCT 19 2012

.SYNOPSIS...
A WEAKENING COLD FRONT CROSSES THE REGION TODAY. A SECONDARY COLD
FRONT WILL SWING ACROSS THE REGION AND OFF THE COAST TONIGHT INTO
SATURDAY MORNING. HIGH PRESSURE THEN BUILDS INTO AND OVER THE AREA
LATE SATURDAY INTO TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WEAK FRONTAL BOUNDARY LOCATED ACROSS THE FA THIS MORNING.
SCATTERED SHOWERS HAVE REACHED THE BAY WITH MUCH OF THE SHOWER
ACTIVITY CONFINED TO THE EASTERN SHORE. SHOWERS WILL CONTINUE TO
PUSH OFF TO THE NORTHEAST LEAVING THE FA PRECIP FREE BY LATE
MORNING. MUCH OF THE FA REMAINS UNDER CLOUDY CONDITIONS WITH SOME
CLEARING OBSERVED ACROSS THE PIEDMONT. LOCATIONS EAST OF
INTERSTATE 95 ALSO SEEING SOME PATCHY FOG WITH VISIBILITIES AROUND
2 MILES. EXPECT THIS TREND TO CONTINUE THROUGH LATE MORNING UNTIL
STRONGER MIXING FROM SW WINDS OCCURS. AS THE FRONT SLOWLY PUSHES
THROUGH THE REGION THROUGH EARLY AFTERNOON...CLOUD COVER WILL
BEGIN TO ERODE WEST TO EAST ACROSS THE REGION. BASED ON LATEST
MODEL GUIDANCE...CURRENT ABOVE NORMAL FORECAST HIGH TEMPS LOOK
GOOD (MID/UPPER 70S TO 80).

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
SECONDARY FNTL BNDRY TO CROSS THE RGN TNGT...USHERING IN EVEN
DRIER AIR FOR THE WKND. DEEP UPR LVL LO PRES TRACKS THROUGH THE ERN
LAKES RGN SAT...THEN CONT TO THE ENE ON SUN. FA TO RMN ON SRN
PORTION OF THE BROAD TROUGH ALOFT...W/ SFC HI PRES BUILDING INTO
THE AREA FM THE W (DURING THE WKND). TEMPS THIS WKND WILL AVG
CLOSE TO NRML...W/ HI TEMPS IN THE L/M70S SAT...AND MNLY IN THE
M/U60S SUN. NIGHTTIME LO TEMPS IN THE U40S TO M50S TNGT...AND L40S
TO ARND 50F SAT NGT.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MID/UPPER RIDGING EXPANDS FROM THE MIDDLE AND LOWER MISSISSIPPI
VALLEY EARLY NEXT WEEK THROUGH THE MID ATLANTIC AND SOUTHEAST BY THE
MIDDLE OF NEXT WEEK. DRY AND MOSTLY CLEAR/SUNNY CONDITIONS SHOULD
PREVAIL. 18/12Z ECMWF/GFS MOVE A TROUGH ACROSS THE NORTHERN MID
ATLANTIC TUESDAY NIGHT INTO WEDNESDAY...BUT AT THIS TIME ANY
ASSOCIATED CLOUD COVER AND SHOWERS ARE EXPECTED TO STAY WELL NORTH
OF THE LOCAL AREA ACROSS PA/NY/NJ. AS FOR TEMPERATURES...AFTERNOON
MAXIMA SHOULD BE ABOVE NORMAL. HIGHS ARE EXPECTED TO RANGE FROM THE
LOW TO MID 70S AS UPPER RIDGING BEGINS TO BUILD EASTWARD. BY TUESDAY
THROUGH THURSDAY...HIGHS ARE FORECAST TO REACH THE MID TO UPPER 70S
(PERHAPS AROUND 80)...WHICH IS AROUND OR SLIGHTLY ABOVE +1 ST DEV
ABOVE THE MEAN FOR THIS TIME OF YEAR. THE AFOREMENTIONED TROUGH
COULD PULL A WEAK BACKDOOR FRONT INTO THE AREA BY THE MIDDLE OF NEXT
WEEK. HOWEVER...AT THIS TIME IT ONLY CASTS SOME MINIMAL UNCERTAINTY
WITH THE TEMPERATURE FORECAST OVER THE NE PORTION OF THE AREA. LOWS
SHOULD MAINLY RANGE FROM THE MID 40S TO LOW 50S (LOCALLY WARMER IN
SE COASTAL AREAS) THROUGH THE EXTENDED PERIOD.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
SFC COLD FRONT IS PUSHING INTO CENTRAL VA EARLY THIS MORNING.
ALTHOUGH TSTMS HAVE DIMINISHED OVERNIGHT...AM SEEING IFR CONDITIONS
ACROSS THE PIEDMONT AND THE MD EASTERN SHORE DUE TO LOW CIGS. COLD
FRONT ONLY SLOWLY CREEPS EASTWARD THROUGH THE MORNING HOURS AND WILL
CONTINUE TO CARRY IFR CIGS AT KRIC/KSBY THROUGH 13-14Z. MVFR CIGS
SHOULD PREVAIL AT KPHF THROUGH THE SAME TIME FRAME AND PERHAPS
GETTING DOWN TO IFR AS WELL. ANOTHER ROUND OF SHWRS AND POSSIBLY
ISLD TSTMS WILL MOVE ACROSS THE REGION LATER THIS MORNING THROUGH
EARLY AFTERNOON BEFORE THE COLD FRONT PUSHES OFFSHORE AND CONDITIONS
IMPROVE LATE TODAY/TONIGHT.

OUTLOOK: PARTLY TO MOSTLY SUNNY AND VFR CONDS OVER THE WEEKEND AND
INTO MON AS HIGH PRES DOMINATES THE WX PATTERN.

&&

.MARINE...
HAVE STARTED TO SEE AN INCREASED SE SWELL EARLY THIS MORNING ACROSS
THE COASTAL WATERS. BUOY 44009 IS ALREADY ABOVE 5FT AND BUOY DATA TO
OUR SOUTH INDICATES INCREASING SEAS WILL BE MOVING INTO OUR SOUTHERN
WATERS SHORTLY. AS SUCH...HAVE HOISTED AN SCA FOR OUR SOUTHERN
WATERS. NEW MODEL GUIDANCE IS SHOWING SEAS REAMING AT AOA 5FT
THROUGH THIS EVENING SOUTH OF PARRAMORE ISLAND SO HAVE EXTENDED THE
SCA FOR OUR CENTRAL/SOUTHERN WATERS THROUGH 7 PM. SEAS WILL BE EVEN
SLOWER TO SUBSIDE ACROSS OUR NORTHERN WATERS AND HAVE EXTENDED THAT
SCA THROUGH 7 AM SAT. SOUTHERLY WINDS WILL AVERAGE 10 KT OR SO ON
THE BAY/RIVERS/SOUND TODAY.

A SECONDARY COLD FRONT SWINGS THROUGH THE AREA LATE SATURDAY SHIFTING
THE WIND TO W. HOWEVER...ANY CAA (AND WIND SHIFT TO NW) DOES NOT
ARRIVE UNTIL SATURDAY NIGHT AND THE SURGE IS EXPECTED TO BE SUB-SCA
AT THIS TIME. ALTHOUGH THERE IS A LOW PROBABILITY OF LOW-END SCA
CONDITIONS GIVEN THE TIME OF YEAR. HIGH PRESSURE BUILDS IN SUNDAY
AND SLOWLY DRIFTS OVER THE AREA SUNDAY NIGHT BEFORE SETTLING OVER
THE SOUTHEAST EARLY NEXT WEEK.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ANZ654-
     656-658.
     SMALL CRAFT ADVISORY UNTIL 7 AM EDT SATURDAY FOR ANZ650-652.

&&

SYNOPSIS...ALB/TMG
NEAR TERM...SAM
SHORT TERM...ALB
LONG TERM...AJZ
AVIATION...JDM
MARINE...JDM
Hazardous weather outlook, Oct 19, 3:49 AM EDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
349 AM EDT FRI OCT 19 2012

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-200800-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
349 AM EDT FRI OCT 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-200800-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
349 AM EDT FRI OCT 19 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ654-656-658-200800-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
349 AM EDT FRI OCT 19 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>638-200800-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
349 AM EDT FRI OCT 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...CURRITUCK SOUND...THE EASTERN
JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK
RIVER.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 19, 5:51 AM EDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
551 AM EDT FRI OCT 19 2012

VAZ049-062>064-067>072-191030-
AMELIA-CAROLINE-CHESTERFIELD-GOOCHLAND-HANOVER-HENRICO-KING
WILLIAM-LOUISA-NOTTOWAY-POWHATAN-
551 AM EDT FRI OCT 19 2012

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS LOUISA...AMELIA...
CHESTERFIELD...GOOCHLAND...HANOVER...HENRICO...CITY OF RICHMOND...
POWHATAN...KING WILLIAM...CAROLINE AND NOTTOWAY COUNTIES THROUGH 630
AM EDT...

AT 551 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM MOSELEY TO NORTH
WELLVILLE...OR ALONG A LINE EXTENDING FROM MOSELEY TO 7 MILES
NORTHEAST OF BLACKSTONE...MOVING NORTHEAST AT 50 MPH.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

THESE SHOWERS AND STORMS WILL PRODUCE HEAVY RAINFALL...WHICH
WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING
DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE
AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE
DRIVING SPEEDS TO AVOID HYDROPLANING.

LAT...LON 3775 7781 3792 7724 3733 7750 3705 7808

ALBRIGHT
Special weather statement, Oct 19, 6:24 AM EDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
624 AM EDT FRI OCT 19 2012

VAZ063-064-071>076-191130-
CAROLINE VA-ESSEX VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING
WILLIAM VA-RICHMOND VA-WESTMORELAND VA-
624 AM EDT FRI OCT 19 2012

...STRONG THUNDERSTORM MOVING NORTH OF RICHMOND...

AT 623 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MECHANICSVILLE...MOVING NORTHEAST AT 50 MPH.
THE STRONG THUNDERSTORM WILL BE NEAR ETNA MILLS AT 630 AM EDT...
GLOBE AT 635 AM EDT...BEULAHVILLE AT 640 AM EDT...OWENTON AT 645 AM
EDT...BEAZLEY AT 650 AM EDT...CHAMPLAIN AT 655 AM EDT.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

THESE SHOWERS AND STORMS WILL PRODUCE HEAVY RAINFALL...WHICH
WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING
DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE
AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE
DRIVING SPEEDS TO AVOID HYDROPLANING.

LAT...LON 3819 7704 3788 7677 3756 7737 3773 7753

JM
Special weather statement, Oct 19, 9:04 AM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
904 AM EDT FRI OCT 19 2012

MDZ021>023-191330-
DORCHESTER MD-SOMERSET MD-WICOMICO MD-
904 AM EDT FRI OCT 19 2012

...SHOWERS WITH EMBEDDED THUNDERSTORMS MOVING ACROSS THE LOWER
MARYLAND EASTERN SHORE...

AT 903 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS FROM 15 MILES
NORTHWEST OF SECRETARY TO 25 MILES SOUTH OF CAMBRIDGE...OR FROM 16
MILES NORTH OF CAMBRIDGE TO 14 MILES EAST OF LEXINGTON PARK...MOVING
EAST AT 35 MPH. THE LINE OF SHOWERS WILL BE NEAR...
  SECRETARY AROUND 910 AM EDT...
  HURLOCK AROUND 915 AM EDT...
  VIENNA AROUND 925 AM EDT...
  SHARPTOWN AROUND 930 AM EDT...

LOCALLY HEAVY DOWNPOURS WILL LIKELY RESULT IN PONDING OF WATER ON
ROADWAYS AS THIS LINE OF SHOWERS MOVES ACROSS THE AREA.

LAT...LON 3871 7581 3863 7570 3847 7569 3846 7562
      3822 7572 3819 7599 3821 7587 3822 7585
      3826 7593 3822 7597 3832 7603 3817 7601
      3815 7610 3822 7604 3822 7615 3830 7622
      3860 7614 3858 7603 3868 7594

44
Special weather statement, Oct 19, 9:30 AM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
930 AM EDT FRI OCT 19 2012

MDZ021>024-191415-
DORCHESTER MD-INLAND WORCESTER MD-SOMERSET MD-WICOMICO MD-
930 AM EDT FRI OCT 19 2012

...SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUE TO MOVE ACROSS THE
LOWER MARYLAND EASTERN SHORE...

AT 929 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS FROM 8 MILES NORTH OF
SECRETARY TO 8 MILES SOUTHWEST OF DEAL ISLAND...OR FROM 9 MILES
NORTHWEST OF HURLOCK TO 11 MILES NORTHWEST OF CRISFIELD...MOVING
EAST AT 40 MPH. THE SHOWERS WILL BE NEAR...
  TYASKIN AROUND 935 AM EDT...
  VIENNA AROUND 940 AM EDT...
  ELDORADO AROUND 945 AM EDT...
  GALESTOWN AROUND 950 AM EDT...
  REHOBETH AROUND 955 AM EDT...
  EDEN AROUND 1000 AM EDT...

LOCALLY HEAVY DOWNPOURS WILL RESULT IN PONDING OF WATER ON ROADWAYS
AS THESE SHOWERS MOVE ACROSS THE AREA.

LAT...LON 3864 7570 3846 7568 3845 7527 3806 7528
      3800 7589 3814 7584 3810 7595 3819 7599
      3822 7585 3822 7597 3832 7603 3801 7596
      3799 7606 3805 7600 3814 7608 3811 7609
      3858 7605 3868 7594 3871 7584

44
Special weather statement, Oct 19, 11:12 AM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1112 AM EDT FRI OCT 19 2012

MDZ021-022-191600-
DORCHESTER MD-WICOMICO MD-
1112 AM EDT FRI OCT 19 2012

...ADDITIONAL SHOWERS DEVELOPING ACROSS TGHE LOWER MARYLAND EASTERN
SHORE...

AT 1111 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER LINE OF SHOWERS FROM HURLOCK TO 17 MILES WEST OF PRINCESS
ANNE...MOVING EAST AT 15 MPH. THE SHOWERS WILL BE NEAR...
  HURLOCK AROUND 1120 AM EDT...
  VIENNA AROUND 1155 AM EDT...

LOCALLY HEAVY DWONPOURS WILL RESULT IN PONDING OF WATER ON
ROADWAYS.

LAT...LON 3871 7581 3868 7579 3869 7576 3863 7570
      3852 7569 3828 7576 3825 7599 3832 7603
      3828 7602 3825 7603 3824 7610 3859 7601
      3866 7596 3870 7590 3871 7585

44
Special weather statement, Oct 19, 11:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
1113 AM EDT FRI OCT 19 2012

MDZ021-022-191600-
DORCHESTER MD-WICOMICO MD-
1113 AM EDT FRI OCT 19 2012

...ADDITIONAL SHOWERS DEVELOPING ACROSS THE LOWER MARYLAND EASTERN
SHORE...

AT 1111 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER LINE OF SHOWERS FROM HURLOCK TO 17 MILES WEST OF PRINCESS
ANNE...MOVING EAST AT 15 MPH. THE SHOWERS WILL BE NEAR...
  HURLOCK AROUND 1120 AM EDT...
  VIENNA AROUND 1155 AM EDT...

LOCALLY HEAVY DWONPOURS WILL RESULT IN PONDING OF WATER ON
ROADWAYS.

LAT...LON 3871 7581 3868 7579 3869 7576 3863 7570
      3852 7569 3828 7576 3825 7599 3832 7603
      3828 7602 3825 7603 3824 7610 3859 7601
      3866 7596 3870 7590 3871 7585

44

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 2:51 AM EDTSpecial Weather StatementAKQLouisa24 min
Oct 19, 5:51 AM EDTSpecial Weather StatementAKQChesterfield, Hanover, City of Richmond39 min
Oct 19, 6:24 AM EDTSpecial Weather StatementAKQEssex, Hanover66 min
Oct 19, 9:04 AM EDTSpecial Weather StatementAKQDorchester26 min
Oct 19, 9:30 AM EDTSpecial Weather StatementAKQDorchester, Somerset, Wicomico, Worcester45 min
Oct 19, 11:12 AM EDTSpecial Weather StatementAKQDorchester48 min

Nearby

Special Weather Statements in Maryland, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.